It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-28-2008, 04:22 AM   #1
Newbie
(female)
 
Join Date: Aug 2008
Location: australia
Posts: 3
franceslee1944 HB User
Question depression

I have been on Tofranil for over 10 years. I have gained so much weight. Has anyone else had the same side effect? My dose is rather large 300mg per day. I go to gym, eat sensibly but still cannot loose weight. Has anyone else changed to another antidepressant?

 
Old 08-30-2008, 06:22 PM   #2
Newbie
(female)
 
Join Date: Aug 2008
Location: Ontario, Canada
Posts: 6
Ontarioproud HB User
Re: depression

Have you discussed changing meds with your doctor? I know my doctor is very concerned about side effects - with each change in meds, he is always asking me about weight gain/loss, sleep patterns, etc. There are many meds that might not cause weight gain for you - perhaps you could discuss this with him/her? Good luck!

 
Sponsors Lightbulb
   
Old 08-31-2008, 09:57 PM   #3
Newbie
(female)
 
Join Date: Aug 2008
Location: australia
Posts: 3
franceslee1944 HB User
Re: depression

Quote:
Originally Posted by Ontarioproud View Post
Have you discussed changing meds with your doctor? I know my doctor is very concerned about side effects - with each change in meds, he is always asking me about weight gain/loss, sleep patterns, etc. There are many meds that might not cause weight gain for you - perhaps you could discuss this with him/her? Good luck!
Thanks Ontarioproud. I have discussed it with my psychiatrist and have asked to be put on another medication. He replied that I would have to be weaned off the Tofranil and it wouldnt be pretty. I am a major depressive. I just thought that maybe some one could be in the same position and their doctor has suggested something that would help.

 
Old 09-03-2008, 05:08 PM   #4
Senior Member
(female)
 
Join Date: Nov 2007
Location: Canada
Posts: 223
Gia029 HB User
Re: depression

I have gained 100lbs on Paroxitine and Risperdal and the only thing my doc tells me is to lock the fridge!!!! He didn't suggest switching meds as he says the ones I'm on seem to be working for me. It sucks. I have no modivation to loose the weight and I am addicted to pop.

 
Old 09-04-2008, 03:04 AM   #5
Newbie
(female)
 
Join Date: Aug 2008
Location: australia
Posts: 3
franceslee1944 HB User
Re: depression

Hi, Its not help, is it. My sympathies from another overweight tofranil user. Yes, I am addicted to chocolate!!!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Post-Partum Depression emma1car Depression 11 01-25-2008 01:01 PM
Depression and Eye Problems..What I have Discovered. Mattm4000 Depression 6 02-17-2007 03:21 PM
Depression has anything to do with Promiscious deepresso Depression 5 10-11-2006 02:48 AM
Help in Getting Employers to Cover Depression Treatments claudeintexas Bipolar Disorder 1 08-17-2004 08:28 PM
Help to get employers to cover depression treatments claudeintexas Depression 0 08-17-2004 03:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 06:48 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!